Home » Frequently asked Questions on Health » What is steroid induced diabetes?

What is steroid induced diabetes?

Q: I am a 44 years old male. Three and half months ago I started Prednisolone to treat my IgA and this is the first time I have taken it. Immediately after taking Prednisolone, the glucose level in my urine tests increased which had always been negative before. Last week, at the doctors suggestion, I did fasting blood sugar and the results are really bad: Glucose is 13.5 mmol/L, the Fructosamine is 540%, and the HbA1c is 11.4%. They were normal before taking Prednisolone. The doctor told me it appears that my current diabetes is caused by Prednisolone. I am now taking Daonil 5mg/day. My concern is will Daonil affect the effectiveness of Prednisolone? and can the use of both these drugs together have any side-effect or effect the immune system? When I eventually stop using Prednisolone will I become diabetes-free again and will taking Daonil make me eventually diabetic even after I stop taking Prednisolone?

A:You are suffering from steroid induced Diabetes Mellitus (DM). This usually occurs in individuals who are predisposed to DM. Specific answers to your questions are: 1. Daonil does not affect the efficacy of prednisolone. 2. Daonil per se does not have an impact on immune system. DM and prednisolone reduce immunity. 3. After stopping prednisolone there are chances of you getting free of DM, but as you are susceptible to DM , you have to be careful i.e., get regular blood sugars tested and keep your lifestyle modifications as such. 4. Daonil as such does not cause DM.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------